# SDR 9704372293

- Difficulty date: March 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N293US
- Make and model: Boeing 727251
- Aircraft serial: 21504
- System (JASC): 2210 · Autopilot System
- Part: Control Panel
- Condition: Smoking
- Location: Autopilot
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, THE AUTO-PILOT CONTROL PANEL STARTED SMOKING AT THE HEADING SELECT SWITCH AND AREA OF PANEL BECAME HOT TO THE TOUCH.  PULLED AUTO-PILOT CIRCUIT BREAKERS AND SMOKE STOPPED.  FLIGHT CONTINUED ON TO MSP AND LANDED WITHOUT INCIDENT.  REPLACED AUTO-PILOT CONTROL PANEL AND PERFORMED SYSTEM CHECK, GROUND CHECK OK.
